T Nation

Going on TRT After Antidepressants

I decided to try TRT after having long lasting troubles from ssris. I hope somehow TRT help me to alleviate my currently symptoms:

-numb dick
-amotivation
-some anhedonia
-lack of romantic feelings
-and overall feelings of dont care and apathy to some extend
-some brain fog
-very very suicidal at times

Just to clarify, i did not have any of this symptoms prior ssris, i was very driven an passionate before ssris.I just got a paradoxical reaction were my dick shrunk suddenly and has stayed numb since then.i was also feeling quite flat for a while. I primarily suspect some endocrine disruption from the ssri.
I havent touch a ssri in a year

Some numbers I got recently:

March 10th:

Total T 289 ng/dl range 131-1080
Prolactin 20.7 ng/ml range 2.1-17.7

March 20th:

Total T 364 ng/do range 131-1080
Free T 10 pg/ml range 4.5-42

I checked my thyroids while ago and they were good
Estadiol was at 15 pg/ml a while ago

I ll do more test soon and keep updated this thread in my journey. :slightly_smiling_face:

Do you guys think im gonna feel better on TRT? I’m pretty desesperate at this point and having dark thoughts

This is a common story. TRT is certainly worth a try, and since you have discontinued SSRI meds, a positive outcome is more likely.

It’s a possibility, but TRT isn’t a panacea and doesn’t always cure all symptoms for some men because there are other things going on under the surface.

@tenpiedad
I took many different SSRIs in my younger years. Paxil was the worst with not being able to get hard for a full year. After being off for years I still had residual effects. I was on Wellbutrin (not an SSRI) for 5 years when I started TRT with much higher numbers than you and have found full symptom relief and dick & libido are as good as they could be. I was able to get off the Wellbutrin with basically no withdrawals while on TRT. It’s been life changing for me to say the least both mentally & physically. I’m way better than I could have even imagined and I was experiencing most of what you listed so there’s hope for you too.

When you start TRT start at 150mg (75mg twice a week).

2 Likes

I am a 42 year old male. I went on SSRI’s (zoloft) when i was a kid in college (20 years old). So i have been on them 22 years. over the years, I have tried multiple times to get off the zoloft only to find it impossible. every time i would try, the rebound effect would almost killed me. Significantly debilitating depression. I have tried many techniques…cold turkey (TERRIBLE IDEA) and taper…none of them worked at all.

Then I got on TRT mid last year for every reason other than the mental benefits…i didnt even know those existed. After several months of TRT, I would give a taper of my zoloft another try. For some reason, i found it a TON easier to taper myself off Zoloft over a 6 month period with very little problem at all. I would notice a slight increase in irritability the week i would taper down, but then it would go away after a few days. I dont know if it was all placebo effect or not, but honestly I could care fucking less if it was. I have been off zoloft now for a month and feel no different than i did when i was on it.

All i can say is that TRT has helped me more mentally than it has helped my physically…and this is a not a benefit that i expected. Like others have said, it is not a magic wand that can fix any issue, but for me it has absolutely made all the difference in the world.

2 Likes

These are the exact symptoms I had while on SSRIs. Mine went away with time. But I wasn’t on them for very long. Maybe 6 months.

I think TRT is definitely worth a try.

However, it will give you a magic wand like no other :wink:

Thanks everyone for your kinds words, means a lot to me. I just did my first shot of 150mg of enanthate.
I pray to god trt helps everyone whit my related symptoms

One more thing Id like to add. Take 2.5mg of Cialis every night around 8pm. This should give you a fuller flaccid and return some of the feeling along with great erections. Along with that it will act as an antidepressant as you get better blood flow to your brain. For me, Cialis alone helped give me a sense of well being and some pep. You dont have to be on it for longer than a few months. The point is to help you with reversing the negative impact SSRIs had on you.

1 Like

I think I feel worst after my first shot. Is this normal? Should I quit right now ?
Feeling quiet depressed and sad and hopeless for no reason and even less libido I would say. But might be unrelated to the shot I dont know.
Could be the shutdown and my body still not used to use the exogenous testosterone yet?
I took some SJW in hopes to make me a bit more mentally stable
Im starting to have doubts if this was a good idea to begging whit

You really have to stick it out for a few weeks. I definitely had a bit of an emotional roller coaster when I started. I remember breaking down and crying in the kitchen for no apparent reason on my first week or two. Can’t remember exactly when that was, but it was weird.

If you have a lot of outside stressors you need to work on those as well. TRT won’t fix life’s problems, it just gives you a better base to deal with them. I had to see a therapist, change jobs, and move to a different state to deal with my shit. And I’ve still got shit. Just take things one step at a time and be patient.

1 Like

I was also crying in the shower for no reason . I hope as time passes things gets more stable.
And I hope I dont regret of this decision in the future

So, it’s OK to experience emotions. While you may be on a journey to a greater degree of emotional stability and dependability, perhaps the segment of that journey for you right now is in allowing yourself to experience these emotions. You don’t want to just expect them to evaporate because you’re covering them over with hormones. The hormones can aid you in achieving some psychological balance in the future.

When an individual doesn’t allow themselves to emote, the underlying feelings usually come back amplified somewhere down the line. This is one of the reasons benzos (and for some, SSRIs) are so brutal to withdraw from. They essentially disconnect you from your reality and make it so that you don’t have to deal with any fear, sadness, etc. Don’t do that to yourself is all I’m saying. Deal with them as they come, and let them come.

One thing that has helped me is to pay a lot of attention to myself when I am emotional. I recognize my Self as the identity that exists beyond the embodied ego, and coax that thing into watching the monkey that’s raging or crying or is fearful or whatever. Pay attention to the bodily sensations that come in tandem with the thoughts, and allow them to move through you: emotion.

I know this isn’t solicited advice, but it has helped me and I hope it can help you.

1 Like

I second this. I was apathetic for so long that it was nice to finally start feeling things again, getting emotional, caring about ppl. Those emotions hit hard at first, but your body will get used to it

2 Likes

A systemic review and meta analysis, concluded testosterone therapy may have an antidepressant effect in depressed patients, especially those with hypogonadism.

Zarrouf FA, Artz S, Griffith J, et al. Testosterone and depression: Systematic review and meta‐analysis. J Psychiatr Pract. 2009 Jul;15(4):289‐305.

1 Like

I hope to feel worst before i feel better. Thank you guys

1 Like

Most people on here were all over the place for the first 6-8 weeks, it’s pretty normal and to be expected. Give it some time for things to balance out.